Format

Send to

Choose Destination
See comment in PubMed Commons below
J Med Toxicol. 2012 Jun;8(2):124-9. doi: 10.1007/s13181-011-0195-x.

Autonomic dysfunction as a delayed sequelae of acute ethylene glycol ingestion : a case report and review of the literature.

Author information

  • 1Department of Medicine, Division of Nephrology and Hypertension, Nassau University Medical Center, NY 11554, USA. drshakeel99@yahoo.com

Abstract

Ethylene glycol poisoning is a common form of poisoning worldwide. The clinical course of ethylene glycol poisoning usually follows a three-stage progression, although these stages may overlap. A fourth stage of delayed neurological dysfunction consisting of cranial neuropathies has been suggested in several case reports. We describe a patient with unique findings of postural hypotension and gastroparesis following ethylene glycol toxicity with the additional uncommon features of albuminocytologic dissociation and increased intracranial pressure with papilledema. In addition, we provide a review of the literature on delayed neurological manifestations in ethylene glycol toxicity and further elucidate a description of a fourth stage of delayed neurological dysfunction following ethylene glycol poisoning.

[PubMed - indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer Icon for PubMed Central
    Loading ...
    Write to the Help Desk